MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20008UX
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that one onyx frontier coronary drug eluting stent came off the balloon while attempting to get into the appropriate position.An attempt was made to advance the stent into the proximal/mid left circumflex (cx) artery, however, there was significant difficulty advancing the stent into the lesion.The cx was stenosed with a blockage.While removing the stent it was noticed that the stent came off the balloon.The stent balloon was then removed, and a 1.0 mm non-medtronic balloon was advanced into the proximal portion of the stent and inflated to open the dislodged stent.The dislodged stent was deployed and appropriately opposed to vessel wall where it was intended to be deployed.Angiography was performed in the proximal/mid cx, and the stenosis was significantly reduced to 10-20% with thrombolysis in myocardial infarction-3 (timi-3) flow distally.The patient was stable throughout procedure.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the cx had 80-90% stenosis.The device was inspected before use with no issues noted.The device was prepped per ifu with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent or cell of a stent.Resistance was noted during withdrawal of the device.This was followed with a 1.25mm non-mdt balloon, however, this balloon could not be advanced entirely into the distal portion of the stent.During this attempt the non-mdt guide extension catheter and guide catheter disengaged, and the wire came out of the cx.The balloon was removed, and an attempt was made to reengage the left main coronary artery with a 3.5 ebu guide catheter.Another non-mdt wire was inserted through the guide catheter into the cx, and it was possible to cross the distal portion of the undeployed stent and place a wire into the distal branch.A 1.00mm and a 1.25mm non-mdt balloons were advanced but again could not advance into the distal portion of the dislodged stent.The stent was dilated at the mid and proximal portions.The stent was further post-dilated with a 2.25mm compliant balloon at 14 atm, however, it was still not possible to get a balloon into the distal edge.This portion of the stent remained undeployed but was likely crushed against the side of the artery.The patient remains stable.Event date updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: force was used to deliver the stent.Another stent was used to help cover the lesion due to the dislodged stent not being in the optimal position.The 2.25mm non-medtronic compliant balloon was used to post-dilate this stent also to 14 atm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the non-mdt guide extension catheter and the launcher guide catheter disengaged when advancing, and the wire came out of the cx.The balloon was removed, and an attempt was made to reengage the left main coronary artery with a 3.5 ebu guide catheter to be able to reach and post dilate the stent that came off.Correction: section h10: this complaint was received via fda-3500a medsun form: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21917445
Report Number9612164-2025-02094
Device Sequence Number9096431
Product Code NIQ
UDI-Device Identifier00763000511111
UDI-Public(01)00763000511111(17)270420(10)0012235533(20)01
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20008UX
Device Catalogue NumberONYXNG20008UX
Device Lot Number0012235533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/06/2025
06/06/2025
06/18/2025
07/18/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/27/2025
06/11/2025
06/26/2025
07/21/2025
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown